Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 149, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 30, 2005, 11:35 PM CDT for Morton County, Stanton County, Kansas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2005, 11:35 PM CDT (04:35 UTC)
- Expired
- Jul 1, 2005, 12:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Morton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 169 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 12:00 AM CDT | TSTM WND GST 60 | The Saunders Elevator, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1614 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 16.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 010435 SVRDDC KSC129-187-010530- /O.NEW.KDDC.SV.W.0149.050701T0435Z-050701T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1135 PM CDT THU JUN 30 2005 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MORTON COUNTY IN SOUTHWEST KANSAS. SOUTHERN STANTON COUNTY IN SOUTHWEST KANSAS. * UNTIL 1230 AM CDT * AT 1032 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF THE SAUNDERS ELEVATOR...MOVING SOUTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHERN MORTON COUNTY... RURAL AREAS OF SOUTHERN STANTON COUNTY... THE SAUNDERS ELEVATOR... MANTER... RICHFIELD... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3762 10204 3734 10204 3712 10156 3747 10156 $$ KRUSE
3 follow-up statements
000 WWUS53 KDDC 010455 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1155 PM CDT THU JUN 30 2005 KSC129-187-010530- /O.CON.KDDC.SV.W.0149.000000T0000Z-050701T0530Z/ STANTON KS-MORTON KS- 1155 PM CDT THU JUN 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN STANTON AND NORTHERN MORTON COUNTIES UNTIL 1230 AM CDT... AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THE SAUNDERS ELEVATOR...AND MOVING SOUTHEAST AT 35 MPH. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE LIGHTNING IS IN THE AREA. LAT...LON 3762 10204 3734 10204 3712 10156 3747 10156 $$ KRUSE
000 WWUS53 KDDC 010510 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1209 AM CDT FRI JUL 1 2005 KSC129-187-010530- /O.CON.KDDC.SV.W.0149.000000T0000Z-050701T0530Z/ STANTON KS-MORTON KS- 1209 AM CDT FRI JUL 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN STANTON AND NORTHERN MORTON COUNTIES UNTIL 1230 AM CDT... AT 1206 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF THE SAUNDERS ELEVATOR...AND MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHERN MORTON COUNTY... RURAL AREAS OF SOUTHERN STANTON COUNTY... MANTER... RICHFIELD... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3762 10204 3734 10204 3712 10156 3747 10156 $$ KRUSE
000 WWUS53 KDDC 010530 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1230 AM CDT FRI JUL 1 2005 KSC129-187-010540- /O.EXP.KDDC.SV.W.0149.000000T0000Z-050701T0530Z/ STANTON KS-MORTON KS- 1230 AM CDT FRI JUL 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MORTON AND SOUTHERN STANTON COUNTIES WILL EXPIRE AT 1230 AM CDT... AT 1227 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHERN MORTON COUNTY... RURAL AREAS OF SOUTHERN STANTON COUNTY... THE SAUNDERS ELEVATOR... RICHFIELD... HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM THAT WAS LOCATED 5 MILES EAST OF RICHFIELD...MOVING SOUTHEAST AT 40 MPH. LAT...LON 3762 10204 3734 10204 3712 10156 3747 10156 $$ KRUSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:08 PM CDT, 9 hours 27 minutes earlier.
Area forecast discussion, Jun 30, 2:08 PM CDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 208 PM CDT THU JUN 30 2005 .DISCUSSION... DAYS 1-2... ACTIVE WEATHER PATTERN OVER AREA FOR AT LEAST A COUPLE OF DAYS. CURRENTLY THERE IS A WARM FRONT LOCATED FROM THE EASTERN OK PANHANDLE NORTHEAST TOWARD KTOP ALONG WITH A COUPLE OUTFLOW BOUNDARIES. THE MAIN FRONT IS EXPECTED TO CONTINUE TO SLOWLY MOVE SOUTH THROUGH THE REMAINDER OF THE AFTERNOON TO NEAR THE KS/OK BORDER. FAIRLY STRONG SHORTWAVE CURRENTLY MOVING OUT OF NORTHERN NM WILL HELP SUPPLY ADDED LIFT TO THE SOUTHERN CWA WITH BEST CHANCE FOR STORMS JUST NORTH OF THE FRONT IN FAR SOUTHEASTERN COUNTIES. HAVE GONE WITH HIGH CHANCE POPS THERE WITH MENTION OF SEVERE STORMS. FURTHER NORTH TEMPERATURES ARE NOT WARMING VERY QUICKLY AND SHOULD REMAIN FAIRLY CAPPED FROM SURFACE BASED STORMS BUT STILL DECENT ELEVATED CAPE AND COULD SEE AN ISOLATED STORM DEVELOP NEAR KHYS. AS SURFACE LOW SHIFTS FURTHER SOUTH...FLOW WILL BECOME MORE EASTERLY. THIS UPSLOPE FLOW COULD HELP STORMS DEVELOP OVER EASTERN COLORADO AND MOVE INTO WESTERN KS OVERNIGHT. LOWS EXPECTED TO BE SIMILAR TO LAST NIGHT ACROSS THE NORTH AND WEST WITH TEMPERATURES ABOUT 5 DEGREES COOLER TO THE SOUTHEAST. COULD SEE SOME LINGERING STORMS OVER WESTERN ZONES IN THE MORNING HOURS AS ANOTHER DISTURBANCE MOVES THROUGH CENTRAL CO AND INTO WESTERN KS. THIS DISTURBANCE WILL THEN BRING A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS TO REMAINDER OF CWA DURING THE AFTERNOON. TEMPERATURES COULD BE TRICKY TOMORROW WITH A FAIR AMOUNT OF CLOUD COVER EXPECTED FROM CONVECTION. HAVE HAVE GONE CLOSER TO THE COOLER MET NUMBERS BUT STILL A DEGREE OR TWO COOLER TO ACCOUNT FOR THE CLOUD COVER. ETA DEVELOPS AN MCS OVER WESTERN KS AND BRINGS IT SSE INTO WESTERN OK FRI NIGHT. GFS DEVELOPS THE SYSTEM FURTHER SOUTH IN TX WHICH LOOKS TOO FAR SOUTH LOOKING AT PLACEMENT OF LOW LEVEL JET AND BEST H70 THETA-E ADVECTION. WILL GO WITH 30-40 POPS FOR NOW OVER WESTERN HALF OF CWA FOR THIS MCS POTENTIAL. SHOULD SEE CLEARING SKIES FOR SATURDAY AS UPPER RIDGE STARTS TO REBUILD OFF TO THE WEST. SOUTHERLY WINDS WILL PICK UP AND HELP TEMPERATURES REBOUND BACK INTO THE 90S. DAYS 3-7... THE DIAGNOSTICS SHOW A RATHER CHAOTIC GENERAL CIRCULATION PATTERN AROUND THE GLOBE WITH NUMEROUS SMALL CIRCULATIONS POLEWARD OF ABOUT 40N LATITUDE. GLOBAL ANGULAR MOMENTUM APPEARS TO BE CONCENTRATED IN THE SOUTHERN HEMISPHERE EXCEPT FOR A BAND OF SOMEWHAT STRONGER WESTERLIES ACROSS THE NORTH ATLANTIC INTO EUROPE. THE REMAINS OF A FAIRLY HEALTHY MJO OVER MALAYSIA CONTINUES TO HAVE AT LEAST SOME INFLUENCE ON THE UPPER FLOW PATTERN ACROSS NORTH AMERICA. IN THE MODELS AND ENSEMBLES, ALL ARE IN REASONABLE AGREEMENT ON LONG WAVE FEATURES, BUT ALL STILL FIND RESOLUTION OF SHORTER WAVE LENGTHS IMPOSSIBLE. AS A RESULT DID NOT WANT TO MAKE MUCH IN THE WAY OF CHANGES TO THE GOING FORECAST. CLIMATOLOGY WOULD DICTATE 20 TO 25% POPS EACH NIGHT ACROSS THE AREA AND THATS JUST ABOUT WHAT THE MODELS TREND TOWARD. DONT WANT TO START A FLIP FLOP OF THE FORECAST BASED UPON WILDLY VARYING DETERMINISTIC MODEL SOLUTIONS SO HAVE LEFT EVERYTHING PRETTY MUCH ALONE WITH THE EXCEPTION OF BLENDING PARAMETERS WITH CHANGES MADE BY MY NEIGHBORS IN THE GRIDS. DAYS 8-10... THE OUTLOOK FOR FRIDAY JULY 8TH THROUGH SUNDAY JULY 10TH CALLS FOR BELOW NORMAL TEMPERATURES AND NEAR NORMAL RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 87 65 93 / 30 20 30 0 GCK 62 85 64 94 / 30 20 30 0 EHA 62 88 64 97 / 40 20 30 0 LBL 63 86 65 94 / 40 20 30 0 HYS 64 88 65 94 / 10 20 30 0 P28 67 90 68 94 / 50 20 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && 28/JOHNSON
Hazardous weather outlook, Jun 30, 5:00 AM CDT, 18 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT THU JUN 30 2005 KSZ030-031-043>046-061>066-074>081-084>090-011000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CDT (400 AM MDT) THU JUN 30 2005 .DAY ONE...TODAY AND TONIGHT A COLD FRONT DROPPING DOWN INTO SOUTHWESTERN KANSAS TODAY WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON, WITH THE BEST CHANCES FOR ACTIVITY ALONG AND SOUTHEAST OF A MEADE TO PRATT LINE. IN ADDITION, SOME THUNDERSTORMS DEVELOPING IN EASTERN COLORADO TODAY COULD MOVE INTO FAR WESTERN KANSAS OVERNIGHT. WITH HIGH INSTABILITY AND SOME WIND SHEAR, THERE IS A GOOD CHANCE THAT ANY STORMS THAT DO DEVELOP COULD BECOME SEVERE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AFTERNOON AND INTO FRIDAY NIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS FROM STORMS THAT DEVELOP. .SPOTTER ACTIVATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON SOUTHEAST OF MEADE TO PRATT LINE, AND TONIGHT MAINLY WEST OF LAKIN AND HUGOTON. RITTERLING
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:07 AM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 53 min |
| Jul 1, 1:21 AM CDT | Severe Thunderstorm Warning | DDC | Meade | 54 min |
| Jul 1, 2:13 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Meade | 62 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.